Alert archive / New York / Winter Storm Watches in 2025

Winter Storm Watch 20, NWS Buffalo, NY

December 28, 2025Cayuga County, Wayne County, New York

NWS Buffalo, NY issued this winter storm watch at Dec 28, 2025, 2:22 AM EST for Cayuga County, Wayne County, New York. It took effect at Dec 29, 2025, 7:00 PM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 28, 2025, 2:22 AM EST (07:22 UTC)
In effect from
Dec 29, 2025, 7:00 PM EST
Expired
Dec 28, 2025, 12:56 PM EST
In force
Issued by
NWS Buffalo, NY

Counties Cayuga County, NY, Wayne County, NY

The radar

The Binghamton radar (KBGM), 113 km from the middle of the area, began a volume at 07:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 7.4 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2025-12-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2025-12-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
581 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this winter storm watch went out at Dec 27, 8:00 PM EST, 6 hours 22 minutes earlier.

Area forecast discussion, Dec 27, 8:00 PM EST, 6 hours 22 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
800 PM EST Sat Dec 27 2025

.SYNOPSIS...
High pressure over our region will continue dry weather through
Sunday morning. A moisture-laden low pressure system will cross
the eastern Great Lakes Sunday night with a widespread soaking
rain, which may start as some freezing rain east of Lake
Ontario. A sharp cold front will cross the region Monday,
followed by much colder air, damaging winds, and bands of lake
effect snow downwind of the eastern Great Lakes.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
A stagnant boundary layer will remain in place through the
first half of the daytime on Sunday. With little boundary layer
flow, an already inverted stable temperature profile, and
abundant low-level moisture, it would seem the stratus deck that
exists over the area should remain in place. The exception to
this will be area east of Lake Ontario which mixed out a bit
during the afternoon, so stratus will have a bit more difficulty
working back into that area. Otherwise, high clouds will
increase above the stratus well ahead of the next multi-faceted
system that will begin to affect the area on Sunday.

With stratus being the largest modulator, temperatures under the
stratus are only likely to drop a couple of degrees overnight.
East of Lake Ontario, a good radiational cooling night with a
stable boundary layer yielding little/no surface flow should
allow for temperatures to crater overnight ahead of the incoming
high clouds. Watertown's airport has already touched 0F this
evening, and it seems likely that it will fall at least a couple
more degrees as they aren't quite saturated yet and frost
formation will probably allow for a bit of the boundary layer
moisture to crystallize out.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH WEDNESDAY NIGHT/...
A moisture laden storm system, currently over the Rockies will bear
down upon our region starting tomorrow late morning. Deep southerly
flow ahead of this system will bring a mild day to our region Sunday
with temperatures well into the 40s to lower 50s...allowing for
plenty of snowmelt. Rain, starting as freezing rain east of Lake
Ontario, Sunday - Sunday night will change to snow Monday with the
passage of a strong cold front, then become lake snows Monday
afternoon and evening.

Flooding concerns:

Ahead of the cold front, copious Gulf moisture funneling northward,
combined with deep Pacific moisture will push PWATs into potential
record territory for late December as per Buffalo sounding
climatology. The much warmer airmass will allow plain rain to be the
dominant ptype for most areas through early Monday, with mid-range
ensembles continuing to advertise QPF amounts generally between 1.25-
1.75" across WNY. While there is little in the way of snow pack
across the lower terrain areas, the amount of rain on top of
snowmelt from the higher elevations could push several creeks and
rivers to near flood stage. The window for this occurrence for the
flashier Buffalo Creeks would be Sunday afternoon through late
Monday, when falling temperatures below freezing slows runoff and
allows creek and river levels to begin to fall. Will continue a
flood watch for portions of WNY.

Wintry mix potential:

While WNY warms, the nose of the warmer LLJ remains just south of
the eastern Lake Ontario region through Sunday afternoon. This will
not allow the eastern Lake Ontario region to warm as much as WNY,
and an northeasterly flow through the Saint Lawrence Valley will
trap subfreezing air temperatures Sunday through Sunday night.
Typically this northeast flow can be tough to scour out the sub
freezing airmass through the Saint Lawrence Valley. While initial
freezing rain of a tenth or two is possible on the Tug
Hill...farther to the north and through the SLV is where ice may
reach upwards to a third of an inch. Will issue a winter weather
advisory to cover this potential...with cold air not scoured out of
the valley till Monday morning...and allowing for just plain rain
ahead of an incoming cold front.

Wind concern...

The strong CAA Monday and Monday night with favorable momentum
transfer taping into a lingering 60 to 70 knot LLJ will bring
southwest to westerly winds gusting into 40 to 50 mph range region
wide, and up to 65 mph downwind of Lake Erie. A favorable
climatological track of this deepening sub 980 surface low combined
with models with a much stronger low level jet has prompted a high
wind watch to be issued near Lake Erie and across the Lake Plain to
Monroe County. Southwest gusts Monday would not be great for trees,
especially shallow rooted trees, that will now be situated within a
saturated ground. Additionally these winds, combined with the lake
effect snow will create blowing and drifting snow, with very poor
visibility expected within the lake effect snow bands by Monday
evening.

Lake Seiche...

While our region has had several lake seiches recently to just over
6 feet, a more favorable location of the surface high (southern
Plains) and much stronger wind flow is expected to bring a seiche on
Lake Erie, potentially to warning levels (8 feet). A coastal flood
watch has been issued with this forecast package to account for this
potential. One factor that may back it tough for lake level
rises is the lake level is currently below normal. But given the
strength of this system, even the low lake level will still have
potential for exceeding warning level. Flooding is possible
along Route 5 in Hamburg, Buffalo Harbor and Canalside, Dunkirk
Harbor, and other flood prone locations. Very high wave action
may also result in significant shoreline erosion.

Lake effect snow:

A steady stream of arctic air over our region Monday afternoon
through mid-week will maintain lake effect snow...with snowbands
oscillating downwind of each lake through this period.

Initially southwest flow will bring lake snows to Buffalo-Batavia
Monday afternoon and evening, as well as Watertown, before winds
veer to westerly and drop the snows down into the lake belts.

Lake effect snow is expected to be east and southeast of the Lakes
Tuesday, with models now lingering deeper moisture to fuel these
lake bands Tuesday, before a shortwave trough over the northern
Lakes Wednesday backs surface winds to southwest
Wednesday...advancing the snowbands back northward into Buffalo and
Watertown.

A winter storm watch will be issued for potentially warning criteria
snow for this long duration event with this forecast package.

&&

.LONG TERM /THURSDAY THROUGH SATURDAY/...
A shortwave trough and surface cold front will drop across our
region Thursday, bringing widespread snow, but also weakening
briefly lake effect snow bands.

Cold air behind this front will again generate lake effect snow
through Saturday.

&&

.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
Widespread IFR conditions will continue across the entire
region through the period. The exception will be near KART,
where clear skies exist this evening and are likely to continue
until high clouds move in on Sunday.

The next system to affect the area will move in on Sunday with
rain developing after 18z across WNY and quickly increasing in
intensity. IFR conditions will continue as precipitation rates
increase. As precipitation begins very near the end of the
period, some -FZRA is possible at KART before it changes to rain
on Sunday night.

Outlook...

Sunday afternoon...IFR with rain developing from southwest to
northeast. Freezing rain possible near and east of KART.

Monday...IFR. Rain changing to snow early from west to east.
Localized heavier lake effect snow developing east of the lakes
late.

Tuesday through Wednesday...Areas of MVFR with scattered snow
showers. Localized heavier lake effect snow and IFR/LIFR possible
east/southeast of Lake Erie and Lake Ontario.

Thursday...widespread IFR as a cold front drops across the region
with snow, while also briefly weakening lake effect snowbands.

&&

.MARINE...
A strong cold front from a deepening storm system will cross the
eastern Great Lakes Monday morning. Southerly winds increasing ahead
of the front will veer to southwest, and increase well into the gale
force range Monday. Storm force winds are possible, with gusts to
storm force likely for Lake Erie and Lake Ontario through Monday
evening (Erie) and Monday night (Ontario). Elevated winds to
possibly gale force will remain on the lakes through much of this
week as this deep low pressure resided across Quebec.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Flood Watch from Sunday afternoon through Monday afternoon for
     NYZ001-002-010>012-019>021-085.
     High Wind Watch from late Sunday night through late Monday
     night for NYZ001>003-010>012-019-085.
     Winter Weather Advisory from 4 PM Sunday to 10 AM EST Monday
     for NYZ006>008.
     Winter Storm Watch from Monday afternoon through Thursday
     morning for NYZ006>008.
     Lakeshore Flood Watch from late Sunday night through late
     Monday night for NYZ010-019-085.
     Winter Storm Watch from Monday afternoon through Thursday
     morning for NYZ012-019-020-085.
MARINE...Gale Watch from late Sunday night through Tuesday evening for
         LEZ040-041.
         Gale Watch from Monday morning through late Tuesday
         night for LOZ042>045-062>065.

&&

SYNOPSIS...Thomas
NEAR TERM...Fries
SHORT TERM...PP/Thomas
LONG TERM...Thomas
AVIATION...Fries
MARINE...Thomas
Hazardous weather outlook, Dec 27, 1:21 PM EST, 13 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Buffalo NY
121 PM EST Sat Dec 27 2025

NYZ021-281830-
Allegany-
121 PM EST Sat Dec 27 2025

...FLOOD WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH
MONDAY AFTERNOON...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

Behind a cold front, southwest to west winds will become strong,
likely gusting into the advisory range later Monday and through
early Tuesday.

As cold air deepens lake effect snow will become likely late Monday
afternoon and through much of next work week. Oscillating bands of
lake effect snow through the week will produce locally heavy
accumulations, especially for the northwest corner of the county.
Still windy conditions through Tuesday will allow for the lake snows
to blow and drift with poor visibilities.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ019-085-281830-
Chautauqua-Southern Erie-
121 PM EST Sat Dec 27 2025

...FLOOD WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH
MONDAY AFTERNOON...
...HIGH WIND WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH LATE
MONDAY NIGHT...
...LAKESHORE FLOOD WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
LATE MONDAY NIGHT...
...WINTER STORM WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
THURSDAY MORNING...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   High Wind Watch.
   Lakeshore Flood Watch.
   Winter Storm Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ012-281830-
Wyoming-
121 PM EST Sat Dec 27 2025

...FLOOD WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH
MONDAY AFTERNOON...
...HIGH WIND WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH LATE
MONDAY NIGHT...
...WINTER STORM WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
THURSDAY MORNING...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   High Wind Watch.
   Winter Storm Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ020-281830-
Cattaraugus-
121 PM EST Sat Dec 27 2025

...FLOOD WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH
MONDAY AFTERNOON...
...WINTER STORM WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
THURSDAY MORNING...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   Winter Storm Watch.

Behind a cold front, southwest to west winds will become strong,
likely gusting into the advisory range later Monday and through
early Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ001-002-011-281830-
Niagara-Orleans-Genesee-
121 PM EST Sat Dec 27 2025

...FLOOD WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH
MONDAY AFTERNOON...
...HIGH WIND WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH LATE
MONDAY NIGHT...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   High Wind Watch.

As cold air deepens lake effect snow will become likely late Monday
afternoon. Oscillating bands of lake effect snow will primarily
reside south of Batavia, but several opportunities will exist for
lake snows to lift northward impacting the northern Niagara Frontier
through the week with locally moderate accumulations.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ010-281830-
Northern Erie-
121 PM EST Sat Dec 27 2025

...FLOOD WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH
MONDAY AFTERNOON...
...HIGH WIND WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH LATE
MONDAY NIGHT...
...LAKESHORE FLOOD WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
LATE MONDAY NIGHT...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   High Wind Watch.
   Lakeshore Flood Watch.

As cold air deepens lake effect snow will become likely late Monday
afternoon and through much of the next work week. Oscillating bands
of lake effect snow will primarily reside south of Buffalo, but
several opportunities will exist for lake snows to lift northward
impacting the northern Niagara Frontier through the week with locally
moderate accumulations.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ003-281830-
Monroe-
121 PM EST Sat Dec 27 2025

...HIGH WIND WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH LATE
MONDAY NIGHT...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Watch.

A period of rain is expected Sunday, with poor drainage flooding
possible before a cold front passes through Monday with rain
changing to snow. Behind the cold front southwest winds will at times
bring a band of lake effect snow across the county through mid-week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ013-014-281830-
Livingston-Ontario-
121 PM EST Sat Dec 27 2025

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

A period of rain is expected Sunday, with poor drainage flooding
possible before a cold front passes through Monday with rain, gusty
southwest winds and rain changing to snow. Behind the cold front
southwest winds will at times bring a band of lake effect snow across
the counties through mid-week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ004-005-281830-
Wayne-Northern Cayuga-
121 PM EST Sat Dec 27 2025

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

A period of rain is expected Sunday, with poor drainage flooding
possible before a cold front passes through the region Monday, with
rain changing to snow.

Behind the cold front southwest to west winds will become strong,
likely gusting into the advisory range later Monday and through
Tuesday.

As cold air deepens lake effect snow will become likely Monday
night and through much of next work week. Oscillating bands of lake
effect snow through the week (at times north of the counties) may
produce locally heavy accumulations. Still windy conditions through
Tuesday will allow for the lake snows to blow and drift.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ006-281830-
Oswego-
121 PM EST Sat Dec 27 2025

...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM SUNDAY TO 10 AM EST
MONDAY...
...WINTER STORM WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
THURSDAY MORNING...

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.
   Winter Storm Watch.

A period of rain is expected Sunday, with poor drainage flooding
possible before a cold front passes through the region Monday, with
rain changing to snow.

Behind the cold front southwest to west winds will become strong,
likely gusting into the advisory range later Monday and through
Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ007-008-281830-
Jefferson-Lewis-
121 PM EST Sat Dec 27 2025

...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM SUNDAY TO 10 AM EST
MONDAY...
...WINTER STORM WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
THURSDAY MORNING...

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.
   Winter Storm Watch.

Behind the cold front southwest to west winds will become strong,
likely gusting into the advisory range later Monday and through
Tuesday.

Still windy conditions through Tuesday will allow for the lake snows
to blow and drift with very poor visibilities.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ040-041-281830-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
121 PM EST Sat Dec 27 2025

...GALE WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH TUESDAY
EVENING...

This Hazardous Weather Outlook is for portions of Lake Erie.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LOZ042>045-062>065-281830-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
121 PM EST Sat Dec 27 2025

...GALE WATCH IN EFFECT FROM MONDAY MORNING THROUGH LATE TUESDAY
NIGHT...

This Hazardous Weather Outlook is for portions of Lake Ontario.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-LOZ030-SLZ022-024-281830-
Upper Niagara River and Buffalo Harbor-Lower Niagara River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
121 PM EST Sat Dec 27 2025

This Hazardous Weather Outlook is for portions of Lake Erie, Lake
Ontario and Saint Lawrence River.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 28, 1:44 AM ESTHigh Wind WarningBUFChautauqua, Erie, Genesee, Jefferson, Monroe, Niagara and 2 more41 hr
Dec 28, 1:50 AM ESTLakeshore Flood WarningBUFChautauqua, Erie, Niagara38 hr
Dec 28, 2:22 AM ESTWinter Storm WarningBUFCattaraugus, Cayuga, Chautauqua, Erie, Genesee, Jefferson and 4 more7 days
Dec 28, 3:23 AM ESTGale WarningBUF40 hr
Dec 28, 3:23 AM ESTStorm WarningBUF40 hr
Dec 28, 12:41 PM ESTWind AdvisoryBUFAllegany, Cattaraugus, Cayuga, Chautauqua, Erie, Genesee and 10 more41 hr
Dec 28, 12:56 PM ESTWinter Weather AdvisoryBUFAllegany, Erie, Genesee, Livingston, Monroe, Niagara and 2 more4 days
Dec 28, 1:34 PM ESTRiver Flood WarningBUFErie22 hr

Nearby

Winter Storm Watches in New York, 2025Every winter storm watch in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.